MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PUMP MODULE SMARTSITE¿ INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PUMP MODULE SMARTSITE¿ INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 2434-0007
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd alaris¿ pump module smartsite¿ infusion set leaked from the tpn tubing and filter.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "upon 0500 assessment of picc line, tpn tubing was reported to be leaking by the patient.Tpn filter noted to be intermittently leaking small amounts.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d4: medical device lot #: 20096376 d4: medical device expiration date: 2023-09-11 h4: device manufacture date: 2020-09-10 h6: investigation summary 2 samples were received and tested by our quality team.The sets were visually inspected for possible defects but none were noticed.An infusion of saline solution was then ran through the sets and the leaks from filters became apparent.This verified the customer's complaint of leakage.These filters were then sent to the supplier in the uk for further investigation into the possible root cause.Their investigation was as such: in conclusion, the reported leakage was observed within filter 1 and due to the visual appearance has been caused during the manufacturing process, corrective actions have been implemented to eliminate any potential partial coupons by changes to the vent membrane vision system and a replacement of the waste membrane take up roller, the implicated filters have been deemed to be most likely manufactured prior to the corrective actions taking place within production.The breached bar seal on filter number 2 has been unable to determine the root cause but has most likely been caused due to pressure being applied to the filter in the incorrect direction.Due to corrective actions being taken within production for the reported defect there will be no further actions taken at this time.See h10.

Brand Name
BD ALARIS¿ PUMP MODULE SMARTSITE¿ INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12586903
Report Number9616066-2021-52181
Device Sequence Number3695387
Product Code FPA
UDI-Device Identifier37613203019690
UDI-Public37613203019690
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/11/2023
Device Model Number2434-0007
Device Catalogue Number2434-0007
Device Lot Number20096376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown